MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Deflation Problem (1149); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 14 lp low profile balloon catheter was used in a brachial access procedure.It was reported that the balloon would not deflate.A needle was inserted in the groin to puncture the balloon which was located in the distal sfa.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.There is no information regarding the attempt to deflate the balloon or remove the balloon prior to puncturing the balloon.Per the ifu, ¿completely deflate the balloon using an inflation device or syringe.Allow adequate time for the balloon to deflate.Note: balloons with large diameters and/or longer lengths may require longer deflation times.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdraw the catheter.Upon catheter withdrawal, a gently counter-clockwise rotation of the catheter will assist balloon rewrap, minimizing resistance through the sheath.If resistance is encountered during withdrawal, apply negative pressure with a large syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ based on the information provided, no product returned, and the results of our investigation; a definitive root cause for this event could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
An updated review of the complaint data revealed one other reported complaint for this lot number.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: narrative: per voluntary user facility (uf) medwatch (b)(4) received on 25jan2018: "patient was having a cath lab procedure involving the pta balloon dilatation catheter.The balloon was inflated into the proximal sfa and the balloon would not deflate.Numerous attempts were made to try to deflate the balloon with the inflator and the syringe, but the balloon remained inflated.The balloon shaft was removed but the balloon shaft remained in the patient around the common femoral artery.The balloon shaft broke off of the balloon and it remained in the patient (still inflated).The cardiac physician inserted a needle directly into the common femoral artery and the balloon was deflated.Multiple attemptes were made with a snare to capture the balloon.Eventually, the balloon was engaged and removed from the body." (b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6831460
Report Number1820334-2017-02762
Device Sequence Number16544363
Product Code DQY
UDI-Device Identifier10827002503387
UDI-Public(01)10827002503387(17)171209(10)5500153
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-4-12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer12/05/2017
01/25/2018
03/01/2018
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date12/05/2017
01/30/2018
03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR